MAUDE Adverse Event Report: MEDELA LLC BREASTPUMP PNSA STARTER; PUMP, BREAST, POWERED

MEDELA LLC BREASTPUMP PNSA STARTER; PUMP, BREAST, POWERED
Model Number 57081
Health Effect - Clinical Codes Urticaria (2278); Reaction (2414)
Date of Event 10/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service requested the 24 mm personal fit breast shields be returned for testing / evaluation, but the customer refused.The customer was contacted by a complaint handler on multiple occasions, including in writing, to get additional information, with no response as of the date of this report.Medela is filing this report, which is considered a serious injury as it required medical attention (medication was prescribed).Reported issues of rash were investigated under in (b)(4), which determined the root cause to be potential for the product, after it is opened, to come in contact with environmental allergens, lotions or creams, and cleaning solutions that may cause an allergic reaction or irritation.Such root cause is not a product malfunction or a deficiency in information available to the user.
 
Event or Problem Description
On (b)(6) 2019, the customer alleged to medela llc that she had an allergic reaction to the personal fit 24 mm breast shields she was using with her pump in style breast pump.She additionally alleged that she had hives and had seen a doctor, who prescribed her a steroid medication.

Brand Name
BREASTPUMP PNSA STARTER
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
MDR Report Key9320774
Report Number1419937-2019-00146
Device Sequence Number13550061
Product Code HGX
UDI-Device Identifier00020451570815
UDI-Public00020451570815
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number57081
Device Catalogue Number57081
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2019
Initial Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;